MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MONOPOLAR CAUTERY

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MONOPOLAR CAUTERY
Model Number 420142-09
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted malignant tongue base resection surgical procedure, the 5mm monopolar cautery instrument was found to have a broken tip.The procedure was completed with no reported patient injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar cautery was analyzed and found during the procedure, the instrument was found to be non-functional, and a broken tip was observed.Failure analysis determined that the primary failure¿broken instrument grip tips¿was consistent with the customer complaint.Visual inspection confirmed a broken tip completely detached from the distal end, and the detached piece was not returned with the instrument.The complaint was confirmed by failure analysis.The probable root cause of the broken instrument grips -tips and detached fragment is attributed to damage during use from applying excessive force on the instrument shafts or tips during handling, insertion, usage, or removal.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MONOPOLAR CAUTERY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23889810
Report Number2955842-2025-49631
Device Sequence Number4706713
Product Code NAY
UDI-Device Identifier00886874111406
UDI-Public(01)00886874111406(10)T10180720
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420142-09
Device Catalogue Number420142
Device Lot NumberT10180720 693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown